MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20300301US
Medical Device Problem Codes Communication or Transmission Problem (2896); Failure of Device to Self-Test (2937)
Health Effect - Clinical Codes Arrhythmia (1721); Sepsis (2067)
Date of Event 07/03/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a nanoknife 3.0 generator.During treatment, when using the last pair of probes, the unit displayed and "out of order" message, message 2048.Due to this, the procedure was not completed.It was also reported a hardware/communication error occurred.Additional information: the nk was blocked during the treatment.After they try around 10 time to start again the nk.The error 2048 is still on the nk.I have check this 2 times, error 2048 is still on the nk.After put the ecg on the one nk i bring, i try again the "angers" nk.This time, he will start properly.I try to connect back the ecg and it still start properly.Additional information provided july 05, 22024: patient has expired.This occurred in the icu 24 hours after the procedure.It was reported by one of the doctors that the patient died in the early morning because of arrhythmia and liver failure.The cardiologist disagreed saying the patient did not have arrhythmia and another doctor concluded the patient died of sepsis.
 
Additional Manufacturer Narrative
The unit was returned to alpha source service center for evaluation.Functional check: technician's notes: assessment part 1: not able to reproduce the self-test error 2048.Device failed operational verification due to damaged rear wheels.Device performed correct current ramp up test and est.Log files have been sent to hardware services for further analysis.Assessment part 2: log files are reviewed by hardware service.Conclusion: faulty pca interface.Replaced pca interface, charge pca and gome pca boards.Damaged wheelcover and side panels are replaced.While performing the operational verification we saw values of peaks and dips in the current and voltage while performing ramp-up test.These logfiles with peaks and dips are reviewed.Conclusion: not related, peaks and dips are within limits.No further investigation needed.Device was tested according to svc-002-s14 rev h.Passed est svc-027 rev h.Device meets all acceptance criteria.The reported complaint was not confirmed for self-test fail/error 2048 during service evaluation testing.Device failed operational verification due to damaged rear wheels, which were replaced.The log files were reviewed, and the customer complaint of self-test fail/error 2048 was determined to be to a fault with the pca interface (wear and tear); pca interface was replaced to address the unit malfunction and charge pca and gome pca boards were replaced as a precaution.The root cause for the hardware/comms error was also likely due to the fault with the pca interface.The root cause for the for the damage to the rear wheels is likely due to handling damage.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: the user manual (nanoknife user manual, 16795933-21), which is supplied to the user with this unit states: (self test fails) "the nanoknife generator will begin a start-up self-test.It will run through a series of tests before the user gains access to the nanoknife software.If one of the generator's self-test checks fails, an error message will be displayed.Figure 4.2.3 is an example of an error message.The user must then click the proceed button, which will shut down the generator, so that it can be restarted.The nanoknife generator startup self-test has failed because of a damaged or faulty component.Note the number listed in parenthesis in the title of the popup.Call angiodynamics hardware service." labeling review: the user manual, which is supplied to the user with this unit contains the following statements: "troubleshooting: message: hardware / communication failure.Possible reasons: stop button is depressed.Actions: check the green stop button indicator.It should be lit.If not twist the button clockwise slightly and release the button.The stop button indicator should be on." damage: "maintenance should be carried out only by trained personnel.The generator must undergo periodic preventative maintenance as specified in the maintenance and service (section 9).Avoid moving the device when powered on.Avoid jarring the equipment during transport.System location: the generator must be installed and operated in an environment that conforms to the operating conditions specified in section 10.4.The generator must be installed on rigid surfaces suitable to withstand its weight.Maintenance calibration required every 12 months by an authorized service agent." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Corrections: d4 model number.G4 pma/510(k) number.Reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19744605
Report Number1319211-2024-00057
Device Sequence Number17770625
Product Code OAB
UDI-Device IdentifierH78720300301US0
UDI-PublicH78720300301US0
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300301US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer11/20/2024
Not provided
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date11/20/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age82 YR
Patient SexMale